Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 17, NWS Albuquerque, NM

April 22, 20168 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 22, 2016, 1:29 PM MDT for 8 counties in New Mexico. It took effect at Apr 23, 2016, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2016, 1:29 PM MDT (19:29 UTC)
In effect from
Apr 23, 2016, 1:00 PM MDT
Expired
Apr 23, 2016, 7:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 51 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2429 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

829 
WWUS85 KABQ 221929
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
129 PM MDT FRI APR 22 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY
FOR THE NORTHWEST PLATEAU AND HIGHLANDS AND THE MIDDLE RIO GRANDE
VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON AND EARLY EVENING
FOR THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...AND THE NORTHEAST
AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.A COMBINATION OF STRONG WESTERLY WINDS...LOW HUMIDITIES...ABOVE
NORMAL TEMPERATURES...AND UNSTABLE CONDITIONS WILL CREATE CRITICAL
FIRE CONDITIONS SATURDAY FOR THE NORTHWEST PLATEAU AND HIGHLANDS...
AND THE MIDDLE RIO GRANDE VALLEY...MAINLY WITHIN BERNALILLO AND
VALENCIA COUNTIES. DRY AND UNSTABLE CONDITIONS WITH STRONG WEST
WINDS WILL SHIFT INTO EASTERN NEW MEXICO SUNDAY...WHERE THE
LIKELIHOOD OF MORE CRITICAL CONDITIONS IS INCREASING.

NMZ101-105-106-231400-
/O.UPG.KABQ.FW.A.0022.160423T1900Z-160424T0100Z/
/O.NEW.KABQ.FW.W.0017.160423T1900Z-160424T0100Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY-
129 PM MDT FRI APR 22 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST HIGHLANDS...
  AND MIDDLE RIO GRANDE MAINLY BERNALILLO AND VALENCIA COUNTIES. 
  CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP BY EARLY SATURDAY 
  AFTERNOON AND PERSIST UNTIL EARLY SATURDAY EVENING BEFORE 
  DIMINISHING. 

* 20 FOOT WINDS...SOUTHWEST TO 20 TO 30 MPH WITH GUSTS TO AROUND
  40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104-107-108-231400-
/O.NEW.KABQ.FW.A.0023.160424T1800Z-160425T0200Z/
NORTHEAST PLAINS-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
EAST CENTRAL PLAINS-
129 PM MDT FRI APR 22 2016

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* AREA AND TIMING...SANDIA/MANZANO AND GALLINAS MOUNTAINS...AND
  THE NORTHEAST AND EAST CENTRAL PLAINS.

* 20 FOOT WINDS...WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
2 follow-up statements
949 
WWUS85 KABQ 230938
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 AM MDT SAT APR 23 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TODAY FOR THE
NORTHWEST PLATEAU AND HIGHLANDS BELOW ANY SNOW PACK AND THE
MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR THE
SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK AND
THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.A COMBINATION OF STRONG WESTERLY WINDS...LOW HUMIDITIES...ABOVE
NORMAL TEMPERATURES...AND UNSTABLE CONDITIONS WILL CREATE
CRITICAL FIRE CONDITIONS TODAY FOR THE NORTHWEST PLATEAU AND
HIGHLANDS BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE
VALLEY. DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST 
WINDS WILL SHIFT INTO EASTERN NEW MEXICO SUNDAY...WHERE CRITICAL
CONDITIONS ARE LIKELY. 

NMZ104-107-108-240100-
/O.UPG.KABQ.FW.A.0023.160424T1800Z-160425T0200Z/
/O.NEW.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/
NORTHEAST PLAINS-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
EAST CENTRAL PLAINS-
338 AM MDT SAT APR 23 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW
  ANY SNOW PACK..AND THE NORTHEAST AND EAST CENTRAL PLAINS.
  CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY
  AND THEN DIMINISH EARLY SUNDAY EVENING. 

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40
  MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-105-106-240100-
/O.CON.KABQ.FW.W.0017.160423T1900Z-160424T0100Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY-
338 AM MDT SAT APR 23 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING...

* AREA AND TIMING...NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS
  BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE. CRITICAL
  CONDITIONS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND
  PERSIST UNTIL EARLY THIS EVENING BEFORE DIMINISHING.

* 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
125 
WWUS85 KABQ 232102
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT SAT APR 23 2016

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR THE
NORTHWEST PLATEAU AND HIGHLANDS BELOW ANY SNOW PACK AND THE MIDDLE
RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW
PACK...THE NORTHEAST HIGHLANDS AND PLAINS AND EAST CENTRAL PLAINS
DUE TO STRONG WINDS AND LOW HUMIDITY...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EARLY
EVENING FOR ALL AREAS EXCEPT THE NORTH CENTRAL MOUNTAINS DUE TO
STRONG WINDS AND LOW HUMIDITY...

.A COMBINATION OF STRONG WINDS...LOW HUMIDITIES...ABOVE NORMAL
TEMPERATURES...AND UNSTABLE CONDITIONS WILL CREATE CRITICAL FIRE
CONDITIONS INTO EARLY THIS EVENING FOR THE NORTHWEST PLATEAU AND
HIGHLANDS BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE VALLEY.
DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST WINDS
WILL SHIFT INTO EASTERN NEW MEXICO SUNDAY...WHERE CRITICAL
CONDITIONS ARE LIKELY. WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED 
MONDAY AFTERNOON AND EVENING. 

NMZ103-240100-
/O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/
/O.EXA.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/
NORTHEAST HIGHLANDS-
302 PM MDT SAT APR 23 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

* AREA AND TIMING...NORTHEAST HIGHLANDS. CRITICAL CONDITIONS ARE
  EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY AND THEN DIMINISH EARLY
  SUNDAY EVENING. CRITICAL CONDITIONS WILL RETURN MONDAY AFTERNOON
  AND EVENING.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH SUNDAY.
  SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH MONDAY. 

* RELATIVE HUMIDITY...7 TO 12 PERCENT SUNDAY AND 10 TO 15 PERCENT
  MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ101-105-106-240100-
/O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/
/O.CON.KABQ.FW.W.0017.000000T0000Z-160424T0100Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY-
302 PM MDT SAT APR 23 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* AREA AND TIMING...NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS
  BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE. CRITICAL
  CONDITIONS ARE EXPECTED TO PERSIST UNTIL EARLY THIS EVENING
  BEFORE DIMINISHING. CRITICAL CONDITIONS WILL RETURN MONDAY
  AFTERNOON AND EVENING. 

* 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH INTO THIS EVENING AND AGAIN MONDAY AFTERNOON AND
  EVENING.

* RELATIVE HUMIDITY...10 TO 15 PERCENT INTO THIS EVENING AND AGAIN
  MONDAY AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ104-107-108-240100-
/O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/
/O.CON.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/
NORTHEAST PLAINS-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
EAST CENTRAL PLAINS-
302 PM MDT SAT APR 23 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW
  ANY SNOW PACK..AND THE NORTHEAST AND EAST CENTRAL PLAINS.
  CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY
  AND THEN DIMINISH EARLY SUNDAY EVENING. CRITICAL CONDITIONS
  RETURN MONDAY AFTERNOON AND EVENING. 

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40
  MPH INTO THIS EVENING. SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45
  MPH MONDAY AFTERNOON AND EVENING.  

* RELATIVE HUMIDITY...8 TO 15 PERCENT INTO THIS EVENING AND AGAIN
  MONDAY AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ109-240100-
/O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/
WEST CENTRAL HIGHLANDS-
302 PM MDT SAT APR 23 2016

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* AREA AND TIMING...WEST CENTRAL HIGHLANDS. CRITICAL CONDITIONS
  ARE EXPECTED MONDAY AFTERNOON AND EVENING. 

* 20 FOOT WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...12 TO 18 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 22, 11:52 AM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 22, 11:52 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1152 AM MDT FRI APR 22 2016

.AVIATION...
18Z TAF CYCLE
SOUTHERLY WINDS TODAY WILL DELIVER AN INFLUX OF MOISTURE FOR
-SHRA/TSRA AFT 22Z BTWN THE CONT DVD AND THE CENTRAL MT CHAIN.
GREATEST CHANCE FOR GUSTY OUTFLOW WINDS AND MEASURABLE PRECIP
WILL OCCUR AROUND KAEG...KABQ...AND KSAF BTWN 00Z AND 06Z. NO
IMPACTS BELOW VFR ARE EXPECTED. ACTIVITY MAY ALSO SLIDE OFF THE
CENTRAL MT CHAIN TO KLVS AND KROW DURING THE EVENING/OVERNIGHT
PERIOD BUT CONFIDENCE NOT AS HIGH THERE. DRIER SW FLOW WILL MOVE
IN SATURDAY WITH A FEW REMNANT -SHRA POSSIBLE OVER THE NORTHERN
HIGH TERRAIN AND THE NE PLAINS.

GUYER

&&

.PREV DISCUSSION...333 AM MDT FRI APR 22 2016...
.SYNOPSIS...
MODEST MOISTURE CONTINUES TO WORK ITS WAY INTO CENTRAL NEW MEXICO
FROM THE SOUTHEAST AS A COUPLE OF LOW PRESSURE SYSTEMS CROSS THE
WEST COAST. THESE SYSTEMS WILL SKIRT AROUND NEW MEXICO TO THE
NORTH AND SOUTH...BUT THE MOISTURE IN PLACE WILL HELP SPARK
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS MAINLY OVER
CENTRAL AREAS THIS AFTERNOON AND EVENING...THEN ALONG AND TO A
LESSER EXTENT EAST OF THE CENTRAL MOUNTAIN CHAIN ON SATURDAY. THE
JET STREAM WILL MOVE OVER THE COLORADO AND NEW MEXICO BORDER ON
SATURDAY WITH SURFACE WIND GUSTS PROBABLY REACHING 50 MPH OVER A
GOOD PORTION OF NORTHERN NEW MEXICO IN THE AFTERNOON. FIRE WEATHER
CONCERNS WILL RAMP UP WEST OF THE CENTRAL MOUNTAIN CHAIN
SATURDAY...THEN CONTINUE TO PLAGUE PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO THROUGH TUESDAY AS DRIER AIR MOVES IN FROM THE
WEST AND BREEZY TO WINDY CONDITIONS RETURN DAILY.

&&

.DISCUSSION...
SOME STORMS WILL PRODUCE LITTLE OR NO RAIN WEST OF THE
CONTINENTAL DIVIDE TODAY...THEN AT LOWER ELEVATIONS BETWEEN THE
CENTRAL MOUNTAIN CHAIN AND CONTINENTAL DIVIDE ON SATURDAY.
MEANWHILE...THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS
SATURDAY AFTERNOON AND EVENING IN UNION COUNTY/FAR NE NM.

A PACIFIC COLD FRONT WILL CROSS FROM THE WEST SATURDAY AND
SATURDAY NIGHT USHERING COOLER TEMPERATURES AND DRY AIR FOR
SUNDAY. READINGS WILL VARY AROUND NORMAL MOST PLACES...EXCEPT ON
THE FAR EASTERN PLAINS WHERE READINGS 4 TO 10 DEGREES ABOVE NORMAL
SHOULD PERSIST. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO RETURN
IN THE VICINITY OF THE I-40 CORRIDOR OF EASTERN NM SUNDAY AFTERNOON
WITH WESTERLY DOWNSLOPE FLOW.

ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL DIG INTO THE GREAT
BASIN ON MONDAY...THEN PASS NORTH OF NEW MEXICO ON TUESDAY
STEERING THE JET STREAM SQUARELY OVER THE FORECAST AREA. THIS WILL
KEEP BREEZY TO WINDY CONDITIONS IN THE FORECAST ACROSS WESTERN
AREAS MONDAY AND AREAWIDE TUESDAY. IT WILL CAUSE FIRE WEATHER
CONCERNS TO PERSIST.

SHORT WAVE RIDGING WILL CAUSE WINDS TO SETTLE DOWN WEDNESDAY...BUT
SW FLOW LOOKS TO STRENGTHEN AGAIN DURING THE LATTER HALF OF THE
WEEK AS YET ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM DIGS INTO THE
GREAT BASIN AND APPROACHES NM FROM THE W OR NW.

44

&&

.FIRE WEATHER...
CRITICAL CONDITIONS WILL BE AT LEAST SPOTTY SATURDAY THROUGH MONDAY
WITH MORE WIDESPREAD CRITICAL CONDITIONS POSSIBLE NEXT TUESDAY. VENT
RATES WILL BE GOOD TO EXCELLENT TODAY THROUGH NEXT WEDNESDAY.

THE LATEST MODELS QUITE CONSISTENT WITH PREVIOUS VERSIONS IN THE
SHORTER TERM. THE UPPER RIDGE WILL BE MOVING OVER NEW MEXICO TODAY
AND THEN TO THE EAST OF THE STATE SATURDAY AS AN UPPER LOW TRACKS
INTO THE GREAT BASIN AND THROUGH THE CENTRAL ROCKIES. WINDS ALOFT
WILL TRANSITION TO SOUTHWEST LATER TODAY AND TONIGHT...AND WILL
STRENGTHEN WITH TIME. LOW LEVEL MOISTURE APPEARS TO BE MIGRATING INTO
SOUTH CENTRAL NM AT THIS TIME...AND A SUSTAINED SOUTHEAST TO SOUTH
FLOW REMAINS FORECAST...WHICH WOULD BRING HIGHER DEW POINTS UP THE
RGV AND TOWARDS THE CONTDVD...AS THE GFS HAS BEEN INDICATING FOR
SEVERAL DAYS. RUC AND HRRR NOW JUMPING ONBOARD BREAKING OUT CONVECTION
ALONG THE CONTDVD AND CENTRAL MT CHAIN BY MIDAFTERNOON. WITH THE
POOR RH RECOVERIES ALONG/WEST OF THE CONTDVD AT THIS TIME...CAN/T HELP BUT
THINK THERE MAY BE SOME HIGH BASED VIRGA SHOWERS/ISOLD DRY LIGHTNING
OVER THIS AREA LATER TODAY...GIVEN THE INSTABILITY FORECAST BY THE NAM12.
CONVECTION THIS EVENING MAY RESULT IN SOME WETTING PRECIPITATION BETWEEN THE
CONTDVD AND EAST SLOPES OF THE CENTRAL MT CHAIN.

SATURDAY STILL LOOKS TO SEE WIND GUSTS TO AROUND 45 OR 50 MPH AS THE
WESTERLY WINDS SHOVE THE LOW LEVEL MOISTURE FROM WEST TO EAST OVER
THE STATE. MIN RH VALUES FALL BELOW 15 PERCENT FOR PORTIONS OF THE
MIDDLE RGV AND WEST. DECIDED TO GO AHEAD WITH A FIRE WEATHER WATCH
FOR AREAS BELOW SNOWPACK FOR THE NORTHWEST/WEST CENTRAL AND MIDDLE RGV
ALTHOUGH MAINLY FOR BERNALILLO AND VALENCIA COUNTIES IF THE GRIDS
ARE CLOSE. NOT SURE OF THE STATE OF GREENUP AT THIS TIME...BUT RECENT
COOLER WEATHER MAY HAVE RETARDED IT. HIGHS WILL BE ABOVE AVERAGE...BUT
NOT OVERLY SO...IN THE RANGE OF 5 TO 10 DEGREES.

CONVECTION WILL BE FOCUSED OVER THE CENTRAL AND EAST SATURDAY/SATURDAY
NIGHT BUT SUNDAY LOOKS TO BE DRY. THERE MAY BE A FEW SHOWERS OR STORMS
ON THE DRIER SIDE FROM THE CENTRAL MT CHAIN WWD AS THE MOISTURE BECOMES
MORE SHALLOW ON SATURDAY. RIDGETOP WINDS MAY PERSIST SATURDAY NIGHT BEFORE
RELENTING SOMEWHAT SUNDAY UNDER ZONAL FLOW...BUT NOT ENOUGH TO
ELIMINATE THE POTENTIAL FOR CRITICAL CONDITIONS IN THE EAST CENTRAL
SUNDAY AFTERNOON. RH RECOVERIES SATURDAY AND SUNDAY NIGHT WILL BE
FAIR TO POOR FOR MANY LOCALES.

MONDAY THROUGH TUESDAY WILL SEE INCREASING WINDS AS ANOTHER SYSTEM
SWINGS THROUGH THE CENTRAL ROCKIES. POOR RH RECOVERIES LOOK TO BE
WIDESPREAD MONDAY NIGHT. HIGHS WILL FALL TO AROUND 5 TO 10 DEGREES
BELOW AVERAGE WEST AND CENTRAL AND TO NEAR AVERAGE EAST BY TUESDAY...
TO HELP MODERATE THE COMBO OF WIND AND SUB 15 PERCENT RH FROM THE
MIDDLE RGV TO THE EAST CENTRAL AND NORTHEAST PLAINS TUESDAY AFTERNOON...
WHERE CRITICAL CONDITIONS LOOK TO BE WIDESPREAD. ANY WETTING PRECIPITATION
WILL BE CONFINED TO THE HIGHER TERRAIN OF THE NORTHWEST AND NORTH CENTRAL
MONDAY THROUGH TUESDAY. GUSTY WEST WINDS MAY CONTINUE TUESDAY NIGHT BEFORE
SLACKING OFF. ANOTHER SYSTEM LINED UP FOR THE END OF NEXT WEEK BUT GFS
IS DRIER AND WINDIER...THE ECMWF IS WETTER.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... NMZ101-105-106.

&&
Hazardous weather outlook, Apr 22, 6:04 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 AM MDT FRI APR 22 2016

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
604 AM MDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY STRONG SOUTHWEST WINDS WILL DEVELOP. THE STRONGEST WINDS
COULD GUST NEAR 50 MPH ACROSS MUCH OF WEST CENTRAL AND NORTHERN
NEW MEXICO. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER
CONDITIONS IN THE MIDDLE RIO GRANDE VALLEY...WEST CENTRAL
MOUNTAINS AND NORTHWEST PLATEAU DURING THE AFTERNOON AND EARLY
EVENING. FURTHER...THERE IS A MARGINAL RISK OF SEVERE
THUNDERSTORMS ACROSS UNION COUNTY...WHERE LARGE HAIL AND DAMAGING
WINDS WILL BE POSSIBLE.

SUNDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS
DURING THE AFTERNOON AND EARLY EVENING EAST OF THE CENTRAL
MOUNTAINS AND SOUTHERN SANGRE DE CRISTO MOUNTAINS...INCLUDING THE
I-40 CORRIDOR OF EASTERN NEW MEXICO.

MONDAY...STRONG SOUTHWEST WINDS WILL REDEVELOP. THE STRONGEST
GUSTS COULD REACH 50 MPH WEST OF THE CONTINENTAL DIVIDE. THE
POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH
OF NORTHERN AND CENTRAL NEW MEXICO DURING THE AFTERNOON AND EARLY
EVENING.

TUESDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER
CONDITIONS EAST OF THE CENTRAL MOUNTAIN CHAIN FROM LATE MORNING
THROUGH EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS UNION COUNTY FOR SEVERE
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:29 AM MDTFire Weather WatchABQBernalillo, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 2 more10 hr
Apr 22, 1:29 PM MDTFire Weather WatchABQHarding, San Miguel, Union14 hr
Apr 22, 3:00 PM MDTSpecial Weather StatementABQBernalillo15 min
Apr 22, 3:20 PM MDTSpecial Weather StatementABQBernalillo40 min
Apr 22, 3:33 PM MDTSpecial Weather StatementABQ42 min
Apr 22, 4:08 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola112 min

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.